MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 170-40-50
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: 7249154.170-50-07 - biolox delta adapter 16/18-12/14; +7mm.
 
Event or Problem Description
As reported via legal documentation, a patient had right hip revision surgery on (b)(6)2022.They subsequently had a second right hip revision on (b)(6) 2022, approximately 2 months after their preceding revision.(b)(6) 2022 op report postoperative diagnosis: dislocation of internal right hip prosthesis.The surgeon noted there was a small effusion.Inspection of the abductors did show delamination from the greater trochanter approximately 75% with a split tear.The femoral head was dislocated.The surgeon further noted that the ring was mobile and the implant was well fixed to the cup.The patient was transferred to the recovery room in stable condition; there were no complications.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Investigation results-the cause of the patient¿s instability, prosthesis dislocation, and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The patient has bilateral hip replacements.The revision operative report had no mention of device malfunction or wear.These devices are used for treatment not diagnosis.There is no other information available.

Brand Name
BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
michael crader
3523782617
MDR Report Key17458077
Report Number1038671-2023-01859
Device Sequence Number2904759
Product Code LZO
UDI-Device Identifier10885862155580
UDI-Public10885862155580
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/07/2026
Device Catalogue Number170-40-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale